Leonardtown, MD (April 5, 2018) – The Maryland Poison Control Center has announced the first case of severe bleeding tied to the use of synthetic cannabinoids, other known as spice, K2 or fake weed. According to the announcement, The poison center is currently investigating the case of an individual from central Maryland who faced severe, unexplained bleeding after using synthetic cannabis. The person was subsequently hospitalized on April 3. The poison center is advancing in notifying healthcare professionals, emergency services workforces, and the public of the danger of synthetic marijuana. Officials are now identifying the potentially fatal illness as synthetic cannabinoid-associated coagulopathy. Clinical symptoms include abnormal bruising and bleeding from the eyes, nose, gums, and ears. Patients have also reported vomiting blood, blood in urine or stool, and excessive menstrual bleeding. Doctors have attributed other serious conditions that can come with using synthetic cannabis, including seizures, hallucinations and kidney damage, as well as neurological side effects including suicidal thoughts and violent behavior.